MAUDE Adverse Event Report: COOK INC TRIFORCE¿ PERIPHERAL CROSSING SET; KRA CATHETER, CONTINUOUS FLUSH

COOK INC TRIFORCE¿ PERIPHERAL CROSSING SET; KRA CATHETER, CONTINUOUS FLUSH
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/12/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This event is currently under investigation.
 
Event or Problem Description
The device broke and wasn't even being touched during crossing a venous occlusion procedure.When the user went to remove it from the patient's access site, the device came apart between the hemostatic valve and sheath.No instruments were used to remove the device.Information was provided that you can see the wire.The white connector still has the a piece of catheter in it.A section of the device did not remain inside the patient's body.The patient did not require any additional procedures nor experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Initial was filed within the 30 day time frame regardless of corrected date.Investigation - evaluation: a review of the complaint history, dimensional verification, device history record, instructions for use (ifu), manufacturing instructions, trends, quality control and visual inspection of the returned device was conducted during the investigation.The device is shipped with an instruction for use (ifu) that describes the intended use, specific items are addressed such as warnings, precautions, and instructions for use.Work instructions for flaring, "flare should be free of splits, nicks, pits, holes, kinks, and creases.Flare inside diameter should be unobstructed and round.Inside diameter should be free of debris, material flaps, strands, and protruding wires." the visual inspection of the returned device reported that the check-flo assembly with the flare still inside the connector cap, was separated from the rest of the sheath.The proximal end of the sheath tubing contained exposed, stretched coiling.The tubing was measured to be 89.6 cm.The complaint device was returned therefore, an investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, there is no evidence to suggest that the device was not manufactured to specification.The device broke and wasn't even being touched during crossing a venous occlusion procedure.When the user went to remove it from the patient's access site, the device came apart.At this time, with the information known, a definite root cause cannot be determined.However, it is possible that during removal of the sheath, a force greater than the device's intended design had been applied, thus resulting in the observed material separation.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.
 
Event or Problem Description
The device broke and wasn't even being touched while crossing a venous occlusion procedure.When the user went to remove it from the patient's access site, the device came apart between the hemostatic valve and sheath.No instruments were used to remove the device.Information was provided that you can see the wire.The white connector still has the a piece of catheter in it.A section of the device did not remain inside the patient's body.The patient did not require any additional procedures nor experience any adverse effects due to this occurrence.

Brand Name
TRIFORCE¿ PERIPHERAL CROSSING SET
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5865518
Report Number1820334-2016-00746
Device Sequence Number1509205
Product Code KRA
UDI-Device Identifier00827002564176
UDI-Public(01)00827002564176(17)190609(10)7001925
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K111263
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/13/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCXS-5.0-35-100-RB-0/DAV-HC
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/18/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/10/2016
Supplement Report FDA Received Date11/08/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;